Alert archive / Missouri / Wind Advisories in 2024
Wind Advisory 1, NWS Springfield, MO
NWS Springfield, MO issued this wind advisory at Jan 7, 2024, 2:02 PM CST for Bourbon County, Cherokee County, Crawford County, Kansas; 20 counties in Missouri. It took effect at Jan 8, 2024, 8:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2024, 2:02 PM CST (20:02 UTC)
- In effect from
- Jan 8, 2024, 8:00 AM CST
- Expired
- Jan 8, 2024, 4:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Springfield, MO
All 23 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Douglas County, MO, Greene County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Ozark County, MO, Polk County, MO, Stone County, MO, Taney County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 22 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.0 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
553 WWUS73 KSGF 072002 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 202 PM CST Sun Jan 7 2024 KSZ073-097-101-MOZ066-077>081-088>096-101>105-082015- /O.NEW.KSGF.WI.Y.0001.240108T1400Z-240108T2200Z/ Bourbon-Crawford-Cherokee-Vernon-Barton-Cedar-Polk-Dallas-Laclede- Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence-Christian- Douglas-McDonald-Barry-Stone-Taney-Ozark- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Nevada, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, and Wasola 202 PM CST Sun Jan 7 2024 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 4 PM CST MONDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of southeast Kansas and southwest and west central Missouri. * WHEN...From 8 AM to 4 PM CST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
826 WWUS73 KSGF 080846 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 246 AM CST Mon Jan 8 2024 KSZ073-097-101-MOZ066-077>081-088>096-101>105-082200- /O.CON.KSGF.WI.Y.0001.240108T1400Z-240108T2200Z/ Bourbon-Crawford-Cherokee-Vernon-Barton-Cedar-Polk-Dallas-Laclede- Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence-Christian- Douglas-McDonald-Barry-Stone-Taney-Ozark- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Nevada, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, and Wasola 246 AM CST Mon Jan 8 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... * WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of southeast Kansas and southwest and west central Missouri. * WHEN...From 8 AM to 4 PM CST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
201 WWUS73 KSGF 082153 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 353 PM CST Mon Jan 8 2024 KSZ073-097-101-MOZ066-077>081-088>096-101>105-082300- /O.EXP.KSGF.WI.Y.0001.000000T0000Z-240108T2200Z/ Bourbon-Crawford-Cherokee-Vernon-Barton-Cedar-Polk-Dallas-Laclede- Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence-Christian- Douglas-McDonald-Barry-Stone-Taney-Ozark- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Nevada, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, and Wasola 353 PM CST Mon Jan 8 2024 ...WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON... Winds have weaken across the area late this afternoon. Some wind gusts up to 25 mph will remain possible at times into early this evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Jan 7, 11:35 AM CST, 2 hours 27 minutes earlier. Its key messages:
- A strong storm system will bring some rain, snow and strong winds over 35 mph from Monday into Tuesday night. Highest impacts to travel will be over central Missouri.
- A secondary storm system is then forecast to bring additional rain and snow chances Friday into Saturday morning.
- 70 to 80 percent chances of below normal temperatures in the 8 to 14 day outlook.
Area forecast discussion, Jan 7, 11:35 AM CST, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1135 AM CST Sun Jan 7 2024 .KEY MESSAGES... - A strong storm system will bring some rain, snow and strong winds over 35 mph from Monday into Tuesday night. Highest impacts to travel will be over central Missouri. - A secondary storm system is then forecast to bring additional rain and snow chances Friday into Saturday morning. - 70 to 80 percent chances of below normal temperatures in the 8 to 14 day outlook. && .SHORT TERM /THROUGH MONDAY/... Issued at 238 AM Sun Jan 7 2024 Latest water vapor imagery shows another upper circulation shifting east out of eastern Kansas and into western Missouri early this morning. We still have some low clouds in the area ahead of this feature and radar is showing some light echoes which may bring a brief sprinkle or light snow with no accumulation expected. Upper level ridging was occurring west of the upper circulation over Kansas and should move our way today and help to (briefly) clear things out. The next system was continuing to take shape intermountain west region and will be the main player in the upcoming rain and snow across the region Monday and Tuesday. Temperatures early this morning were in the mid to upper 30s across the area with dew points in the low to mid 30s. For today, the previously mentioned upper shortwave will shift east through the area this morning with the upper ridging moving into the area and should clear things out from west to east, albeit briefly. Flow will become more southwesterly later in the afternoon and we should start to see some mid and upper level cloudiness move in out ahead of the developing storm system in the southwest U.S. Highs today should reach the low 40s in the north to around 50 in the southwest. The upper low will begin to shift east out of the 4 corners region tonight with a strengthening surface low over the OK panhandle region by 12z Mon. Very gusty winds are expected to develop with this surface low over the area and we may see some wind gusts Monday in the 35 to 50 mph range. Strong warm advection and upper divergence ahead of the upper low will aid in rain developing in the west on Monday morning and increasing in coverage across the entire CWA during the afternoon*80-100%). The surface low is expected to track into central OK by 00z Tue and through this point is in overall pretty decent agreement within the model solutions. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... Issued at 238 AM Sun Jan 7 2024 The 00z model data continues to trend further north with the low track, but there continues to be some spread in the low position and continues to impact snow totals with wide ranges showing up in the 25th to 75th percentile range. As the low tracks to the northeast of the area Monday night into Tuesday, we should start to see colder air wrap into the area and a transition from rain to a rain snow mix and then mainly snow. Main deformation band snowfall has shifted further north than with previous model runs and higher snow totals are expected to remain north of the area. We are still expecting some impacts and some accumulating snow with highest totals in our northern CWA. Winds on the back of the low will also be quite gusty with potential gusts of 35 to 50 mph again possible. This will create some impacts from blowing snow on Tuesday into Tuesday night. At this time it looks like this system will remain below watch/warning criteria over our area(which is 5"), however a shift further south could change these totals in future model runs. We will likely need a wind advisory both Monday and Tuesday with this system. While this system is exiting to our northeast, another system is then expected to push into the western U.S. and developing a storm system over the southern plains late in the week. Additional rain and snow will be possible Friday into Saturday, but there is still quite a bit of uncertainty and model variance with this secondary system. The 8 to 14 day outlook continues to show a strong signal for below normal temperatures which covers the 14th through 20th of the month. && .AVIATION /18Z TAFS THROUGH 18Z MONDAY/... Issued at 1135 AM CST Sun Jan 7 2024 A low level stratus deck developed over portions of southern Missouri this morning with some MVFR ceilings possible early in the TAF period. The ceilings should then increase into the VFR range by mid afternoon and remain VFR into the overnight hours. Winds will generally be light and gradually switch from the west to the southeast this afternoon. A storm system will then start to approach from the west tonight. Gusty winds will start to develop tonight from west to east and especially on Monday as the pressure gradient tightens ahead of an area of low pressure. Low level wind shear will also be possible late this evening into Monday morning ahead of this system. An area of rain will also start to move into the area from west to east Monday morning into Monday afternoon. && .SGF WATCHES/WARNINGS/ADVISORIES... KS...None. MO...None. && SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Wise
Hazardous weather outlook, Jan 7, 3:33 AM CST, 10 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 333 AM CST Sun Jan 7 2024 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-080945- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 333 AM CST Sun Jan 7 2024 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited non thunderstorm wind risk. DISCUSSION... Some gusty winds may develop late tonight with some gusts over 30 mph possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A strong storm system will impact the region from Monday into Tuesday. Moderate to heavy rainfall and snowfall will occur across the central U.S. with this storm system. Rain is expected on Monday with the rain mixing with and changing over to snow late Monday night into Tuesday. Accumulating snow will be possible across much of the area with the best potential further north. There is still questions on the exact track of the system, as small shift in the track could affect snowfall amounts. Gusty winds will also occur with this storm system both ahead of the low track on Monday and behind the low Tuesday. Some wind gusts of 35 to 50 mph possible both days. Colder weather will then occur late this week into next weekend. There could be another system that impacts the region late in the week but there are questions on the exact track. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 2:04 PM CST | Winter Weather Advisory | SGF | Bourbon, Cherokee, Crawford | 52 hr |
Nearby
Wind Advisories in Missouri, 2024Wind Advisories in Kansas, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.